MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED 21GA ANSO CYTOLOGY NEEDLE; BIOPSY NEEDLE

VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED 21GA ANSO CYTOLOGY NEEDLE; BIOPSY NEEDLE
Model Number INS0392
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned for evaluation.During the initial inspection, the device worked as intended.During testing, the engineer was able to pull the needle back behind the protective stop with excessive force.A definitive root cause of the reported issue could not be determined.Veran will continue to monitor field performance for this device.This event is being reported as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.
 
Event or Problem Description
The physician reported the hub and suction adapter of the 21ga needle (ins-0392 always-on tip tracked 21ga anso cytology needle) was defective and not fully closing.A new needle was opened to complete the procedure.The procedure was able to be completed with no delay.There was no injury to the patient or user as a result of the reported issue.

Brand Name
ALWAYS-ON TIP TRACKED 21GA ANSO CYTOLOGY NEEDLE
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key17243629
Report Number3007222345-2023-00074
Device Sequence Number14651577
Product Code JAK
UDI-Device Identifier00815686020613
UDI-Public00815686020613
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2023
Device Model NumberINS0392
Device Catalogue NumberINS-0392
Device Lot Number04449200325
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2021
Initial Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown